Hi I'm a 17 year old guy and had unprotected


Q: Hi. I'm a 17 year old guy and had unprotected anal sex (stupid, I know) with someone older than me, both giving and receiving on April 18th . They said they were on PrEP and that it would be fine. He didn't ejactulate inside of me, but instead on my stomach. Four days later, I noticed a burning sensation when I urinated and there was pus coming from my urethra. I went to a clinic a few days later, on April 25th, and was treated for gohnorrea and chlamydia. I was also given a rapid HIV test which came back negative. Now, it's been about a month since the unprotected sex (May 17th) and I'm noticing that I have congestion as well as a slight wheeze, but it goes away when I use my inhaler. I've also had a slight fever , 99.4, but it broke. It it possible that I have acute HIV? I'm terrified to go get retested since I'm only 17 and need parental consent to get treatment.

Symptoms:  Coughing, sneezing, wheezing, slight fever, congestion

A:   Thanks for your question.

As you know HIV can be transmitted by having unprotected sex with infected partners and anal sex is a high risk behavior (receptive anal has the highest risk )Thankfully your partner was on PreP, which means he was a negative person when he had started PreP.. Still you got HIV test which came negative. So your chances of getting HIV is low in your scenario.Remember symptoms have no significance if it is not substantiated with a positive HIV report. Pl do another HIV test @3 months of exposure to be absolutely sure of your status and 'condom' your every sexual activity.

Hope this helps.

Related Q&A

Q: My 45-year-old son has been experiencing paranoia for the last 48 to 60 hours . what can we do?

Q: Can you get hepatitis c from a patient who is on medication that scratched you?

Q: I have recently developed meralgia paresthetica and suprascapular nerve entrapment at the same time and am wondering ...

Q: Can I have schizophrenia like symptoms on withdrawal from nexito forte after being on it for two and half years

Q: Sir after taking mensovit plus will my period be regular in time


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon